Probability Theory and Related Fields

, Volume 78, Issue 3, pp 403–417

The law of large numbers in locally convex spaces

  • V. Dobrić


The law of large numbers is extended to random elements taking values in locally convex spaces. The necessary and sufficient conditions for the law are given in a large class of locally convex spaces, vix. ℱ normed spaces. This class includes, among others, the test function spaces and the distribution spaces.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Dobrić, V.: The law of large numbers, examples and counter-examples Math. Scand. 60, 273–291 (1987)Google Scholar
  2. 2.
    Dobrić, V.: Analytically normed spaces. Math. Scand. 60, 109–128 (1987)Google Scholar
  3. 3.
    Giné, E., Zinn, J.: Some limite theorems for empirical processes. Ann. Probab. 12, 929–989 (1984)Google Scholar
  4. 4.
    Hoffman-Jørgensen. J.: Stochastic processes on Polish spaces. (To appear)Google Scholar
  5. 5.
    Hoffman-Jørgensen, J.: The law of large numbers for non-measurable and non-separable random elements. Asterisque 131, 299–356 (1985)Google Scholar
  6. 6.
    Hoffmann-Jørgensen, J.: Necessary and sufficient conditions for the uniform law of large numbers. In: Beck, A., Dudley, R., Hahn, M., Kuelbs, J., Marcus, M. (eds) Probability in Banach spaces. Proceedings, Medford 1984. (Lect. Notes Math., vol. 1153, pp. 258–272) Berlin Heidelberg New York: Springer 1985Google Scholar
  7. 7.
    Schaefer, H.H.: Topological vector spaces. New York Heidelberg Berlin: Springer 1971Google Scholar
  8. 8.
    Talagrand, M.: The Glivenko-Cantelli problem. Ann. Probab. 15, 837–870 (1987)Google Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • V. Dobrić
    • 1
  1. 1.Department of MathematicsLehigh UniversityBethlehemUSA
  2. 2.Department of MathematicsFGG- ZagrebZagrebYugoslavia

Personalised recommendations